Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 142, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 14, 2000, 7:39 PM EDT for Carroll County, Columbiana County, Ohio. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 7:39 PM EDT (23:39 UTC)
- Expired
- Jul 14, 2000, 8:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Carroll County, OH, Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:05 PM EDT | Thunderstorm Wind | Salem, OH | Thunderstorm winds downed a few trees. |
| Jul 14, 8:05 PM EDT | Thunderstorm Wind | Lisbon, OH | Thunderstorm winds downed a few trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 142340 SVRPIT OHC019-029-150045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 739 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN OHIO COLUMBIANA COUNTY IN OHIO * UNTIL 845 PM EDT * AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTHWEST OF CARROLLTON...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER CARROLLTON IN CARROLL COUNTY AT 800 PM... OVER SALEM IN COLUMBIANA COUNTY AT 755 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:58 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 14, 6:58 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 658 PM EDT FRI JUL 14 2000 AMENDING FOR CANCELLATION OF WATCH NUMBER 577 WHICH EXPIRES AT 7 PM. FCSTID = 66 PIT 63 75 61 75 / 60 70 60 40 MGW 65 76 62 78 / 70 70 60 40 .PBZ... MD...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES OHZ039>040...OHZ050. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES OHZ049>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES PAZ020>023...PAZ030. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES PAZ014...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE WVZ001. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ002>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Local storm report, Jul 14, 4:33 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM ZOAR OH 1.75 INCH HAIL
07/14/00 TUSCARAWAS
0400 PM CARROLLTON OH .75 INCH HAIL
07/14/00 CARROLL
0425 PM NJEW KENSINGTON PA 1 INCH HAIL
07/14/00 WESTMORELAND
NNNNLocal storm report, Jul 14, 5:02 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM NEW PHILADELPHIA OH .88 INCH HAIL
07/14/00 TUSCARAWAS
0440 PM APOLLO PA WIND DAMAGE
07/14/00 ARMSTRONG TREES DOWN
0440 PM VANDERGRIFT PA WIND DAMAGE
07/14/00 WESTMORELAND TREES DOWN AT KISKI HIGH
SCHOOLLocal storm report, Jul 14, 5:02 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM NEW PHILADELPHIA OH .88 INCH HAIL
07/14/00 TUSCARAWAS
0440 PM APOLLO PA WIND DAMAGE
07/14/00 ARMSTRONG TREES DOWN
0440 PM SALTSBURG PA WIND DAMAGE
07/14/00 INDIANA TREES DOWN AT KISKI HIGH
SCHOOLLocal storm report, Jul 14, 5:32 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM BLAIRSVILLE PA FLOODING
07/14/00 INDIANA ROAD FLOODING
0520 PM APOLLO PA FLOODING
07/14/00 ARMSTRONG ROAD AND BASEMENT FLOODING
0520 PM VANDERGRIFT PA FLOODING
07/14/00 WESTMORELAND ROAD FLOODINGSpecial weather statement, Jul 14, 7:10 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 710 PM EDT FRI JUL 14 2000 OHZ039>041-048>050-057-058-PAZ020-WVZ001-002-150100- BEAVER PA-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH- GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MUSKINGUM OH- TUSCARAWAS OH- 710 PM EDT FRI JUL 14 2000 ...STRONG GUSTY WINDS POSSIBLE IN EASTERN OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA... A LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING WIND DAMAGE WILL MOVE ACROSS THE AREA BETWEEN 730 AND 900 PM. THE STORMS MAY CONTAIN STRONG GUSTY WINDS...HAIL AND DANGEROUS LIGHTNING. THE STORMS WILL ALSO BRING LOCALLY HEAVY DOWNPOURS THAT MAY CAUSE RAPID STREAM RISES AND PRODUCE PONDING OF WATER ON ROAD SURFACES. THE STORMS ARE AHEAD OF A COLD FRONT THAT WILL SWEEP THROUGH THE AREA BY MIDNIGHT...BRINGING COOLER TEMPERATURES FOR SATURDAY. DAVIS
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:17 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 58 min |
| Jul 14, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 54 min |
| Jul 14, 5:55 PM EDT | Flash Flood Warning | PBZ | Carroll, Harrison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.